CaltechAUTHORS
  A Caltech Library Service

A two-dimensional sink in a density-stratified porous medium

List, E. J. (1968) A two-dimensional sink in a density-stratified porous medium. Journal of Fluid Mechanics, 33 (3). pp. 529-543. ISSN 0022-1120. https://resolver.caltech.edu/CaltechAUTHORS:20160418-124108630

[img] PDF - Published Version
See Usage Policy.

893kB

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20160418-124108630

Abstract

A solution is offered for the flow induced by a two-dimensional line sink in a saturated, density-stratified porous medium. It is found that fluid is selectively withdrawn from a thin layer at the elevation of the line sink and not from the entire medium. The velocity distributions predicted by the theory are checked by experiments in a Hele–Shaw cell and good agreement found.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1017/S0022112068001497DOIArticle
http://journals.cambridge.org/action/displayAbstract?fromPage=online&aid=371630PublisherArticle
Additional Information:© 1968 Cambridge University Press. (Received 28 September 1967 and in revised form 22 January 1968) The author is indebted to Professors Norman H. Brooks and P. G. Saffman of the California Institute of Technology for numerous discussions concerning this problem. The experimental work was carried out at the W. M. Keck Laboratory of Hydraulics and Water Resources of the California Institute of Technology and was supported by Grant no. WP-00680 of the U.S. Public Health Service National Institutes of Health.
Funders:
Funding AgencyGrant Number
U.S. Public Health Service (USPHS)WP-00680
Issue or Number:3
Record Number:CaltechAUTHORS:20160418-124108630
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20160418-124108630
Official Citation:E. J. List (1968). A two-dimensional sink in a density-stratified porous medium. Journal of Fluid Mechanics, 33, pp 529-543 doi:10.1017/S0022112068001497
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:66246
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:18 Apr 2016 20:19
Last Modified:03 Oct 2019 09:54

Repository Staff Only: item control page